I finished treatment on 15th February and have pretty much got away unscathed until now.
I celebrated my all clear with 2 weeks in Mexico, but since I’ve been back I haven’t been feeling myself. for the last 48 hours, I’ve been experiencing horrendous back, hip and leg pain. The codeine I’ve been prescribed for the pain I previously had isn’t even touching the sides at the minute and the only relief I’m getting is from a hot water bottle, which is a nightmare in this heat.
I really don’t know how to explain the pain, but I spent most of yesterday writhing round in pain.
Should I assume this is the side effect from the treatment, or would you suggest it’s something else?
thanks in advance,
Hi - I had exactly the same pain as you in the centre of my spine and in my left hip / leg. My left hip / leg didnt get better until I started taking gabapentin (nerve drug). It is now much more bearable. The oncologist says he doesn’t know what causes it. My back pain has gone now.
I have had a reoccurence six months post treatment but it is on my right side in a bone in pelvis. Not related to the left side pain. In fact I have no pain where my cancer reoccurence is - but pain on the other side.
I think the answer is that your pain could be nothing cancer related and just treatment related But you should mention it at your next appointment and see what they think. It’s prob best to have a scan to be on the safe side x
I wouldn't wait until your next appointment but I would contact them now. These sort of symptoms can be absolutely nothing but they are also one of the classic signs of recurrence. Contacting earlier won't hurt either way. They are almost certainly able to put your mind at rest. If it is something bad then the sooner you know then the better the chance of effective treatment. I am sorry if I sound a bit scary but you can't mess about once you have had cancer. A friend of mine had these symptoms and took herself to Dr immediately. It was a recurrence but she was able to have the surgery and is doing fabulously.